Using Benzodiazepines for the Rest of Your Life

Discussion in 'Support' started by Sen, Sep 22, 2016.

tinnitus forum
    1. Sen
      Caffeine

      Sen Member

      Tinnitus Since:
      October, 2012.
      I'm considering discussing this with my doctor for treating my hyperacusis and other ear problems. I've been using them for 2 and a half years daily, and even longer on an as-needed basis.

      I've been attempting to taper recently and have not even cut my dose by 1/10 yet and am starting to experience very severe blowback symptoms including extremely exacerbated hyperacusis and tinnitus. The pain and suffering is very intense, and I think benzos might be the only thing that can alleviate it, in addition to the anxiety and depression caused by the symptoms. This ordeal has been ongoing since July when I attempted a very rapid taper and reinstated. The hearing symptoms did improve to a degree when I reinstated, but it's never been the same since. I believe this is called "kindling" in the benzodiazepine community.

      I've struggled with benzos in the past even before my ears became a part of my life, and have spent approximately 6 years total using benzos daily. If I take them for the rest of my life, I may be using them for another 30 to 40 years, and that's assuming I die before I'm 70 (which, looking at my family history, seems likely.) Is this even possible to do without causing serious harm?

      If I commit to this now, there's no going back. I already feel like I'm past a point of no-return, but maybe it's possible to struggle through without them. I'm still alive, after all.

      I'm curious to know what your opinions and experiences are.
       
      • Good Question Good Question x 1
    2. SoulStation
      No Mood

      SoulStation Member Ambassador Team Tech

      Location:
      New York
      Tinnitus Since:
      2012
      Cause of Tinnitus:
      Noise / Possible Medication
      I take 2 mg Klonopin daily. It helps but tolerance grows slowly and is a b@tch.
      I tried to taper off ATIVAN and it was hellish. I have a feeling I'm going to be on benzos for life. Or at least until they do more harm than good.
       
    3. Sen
      Caffeine

      Sen Member

      Tinnitus Since:
      October, 2012.
      i didn't really experience anything resembling tolerance until my reinstatement and subsequent kindling. i was on the same dose the entire time and found my hyperacusis was even still improving well past the point it was at when i began to take it.

      i know tolerance is SUPPOSED to happen, and it probably would have eventually, but i hadn't experienced it yet. i guess 2 and a half years isn't that long though.
       
    4. Carlos1

      Carlos1 Member Benefactor

      Location:
      Boston
      Tinnitus Since:
      08/2013
      Cause of Tinnitus:
      Root Canal
      @Sen I take .5mg Klonopin at nite pretty much all the time now I use to cycle on and off and my doctor told me I was better off just sticking to the same dose regularly. I'll try to taper off soon but if my T gets louder i'll just go back to the dose im on screw it I need to live while i'm living.
       
    5. undecided
      Fine

      undecided Member

      Location:
      Greece
      Tinnitus Since:
      04/2014
      Cause of Tinnitus:
      Unknown.
      I haven't used them for a long time.
      Don't know if they did good or bad.
      This condition is a real bitch.
       
    6. glynis-harbron
      Feminine

      glynis-harbron Member Benefactor Hall of Fame Ambassador Team Awareness Team Research

      Location:
      England, Stoke-on-Trent
      Tinnitus Since:
      2004
      Cause of Tinnitus:
      Meniere's Disease
      If you have been on them for many years do a very slow taper.
      Try a slow reduction every 3 months so you plateau for 3 months on your new dose before the next reduction.
      Don't be in a rush to get off them as this way your goal will still come with less problems....lots of love glynis
       
    7. Sen
      Caffeine

      Sen Member

      Tinnitus Since:
      October, 2012.
      I am. I'm doing a substitution taper using diazepam. I've crossed over from 1.5mg lorazepam to the equivalent dose of diazepam (15mg.) The idea according to the Ashton manual is to reduce by 10% every 7-14 days. I've been reducing by even less than that, and waiting nearly 14 days each time. I've only reduced by 2.5mg so far and I am already experiencing massive increase in tinnitus and hyperacusis, in addition to all of my other symptoms.

      I'm very experienced with benzodiazepines and tapering methods. I've successfully done slow tapers before. The problem this time is that I have a severe underlying condition that benzodiazepines assist with.
       
      • Like Like x 1
    8. Ring Ding

      Ring Ding Member

      Tinnitus Since:
      1985
      Cause of Tinnitus:
      Unknown
      I don't really plan on touching any of this stuff. I've had the blasted H for over four months now and I'm not treating it in any way at all. I'm just trying to live as normal as possible. Seems to be working slowly. I can put dishes and silverware away again. It's still slightly irritating bit nothing like the searing pain from two months ago. I still have my limitations and I'm certainly nowhere near being healed. Still can't listen to most types of music on anything other than super low volume and I can't remember the last time I heard a guitar solo.
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.